Skin Blisters from 6MP

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NewToCD
Regular Member


Date Joined Jul 2008
Total Posts : 57
   Posted 8/25/2008 7:07 AM (GMT -7)   
so i spent the day at the beach sat
I wore sunscreen, got tan, a little color, but definitely not burned
By sat night, sun morning my arms & chest were covered in blisters.
Has this ever happened to anyone?

I assume it has to be a side effect of the meds, i am currently on Lialda, took my last entocort on sat, & started 6mp 2 weeks ago. none of them say anything about sun sensitivities

Im going to the dermo this afternoon, since it is pretty bad, hopefully he will be able to explain

Thanks!

Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 8/25/2008 9:16 AM (GMT -7)   
Yes, I found that 6MP made me sunsitive to UV, even though 'the book' doesn't mention anything.
Dx'ed in 1999. No surgeries.

Current meds: 75 mg 6MP. 3mg prednisone (trying to taper). Udo's Choice Probiotics (30 billion).


happymils
New Member


Date Joined Oct 2007
Total Posts : 9
   Posted 8/26/2008 10:59 AM (GMT -7)   

Same has happened to me; I have been on the drug since May; I thought I was allergic to sunscreen but am quite convinced it is the 6MP.  The blisters all resolved after being indoors for the next 24-48 hours (no residual effects); interested to hear what your derm says


NewToCD
Regular Member


Date Joined Jul 2008
Total Posts : 57
   Posted 8/26/2008 11:32 AM (GMT -7)   
Hi Happy -
Well my derm was pretty useless. My regular dermo wasnt in yesterday, so i saw someone else in the practice
She did a biopsy which they said would be able to tell them if it was an allergic reaction to medicine or not, so well see how that comes back

Its been almost 3 days & while they are starting to get a little better, the blisters are definitely still there, especially on my chest. Hopefully they will heal up & go away soon!!!

Ill let u know what if anything comes back on the biopsy. Until then I guess I can add the Sun to the list of things i need to avoid.....how sad is that!!!

LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 8/26/2008 5:24 PM (GMT -7)   
I found this on the net just googled 6mp- pinpoint red spots?

Serious adverse reactions include mouth sores, fever, sore throat, easy bruising or bleeding, pinpoint red spots on the skin, yellowing of eyes or skin, dark urine, painful or difficult urination.
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS and Arthrities too
 
Meds I have tried:  Too many to list- LOL
Meds currently on:  Prednisone 10mg this week
                           Methotrexate injections once a week 25mg
                           Folic Acid 5mg once a week
                           Wellbutrin twice a day
                           Cipro
No Surgeries
 


NewToCD
Regular Member


Date Joined Jul 2008
Total Posts : 57
   Posted 8/27/2008 5:28 AM (GMT -7)   
is a pinpoint red spot the same as a blister?
i will give my prescribing doctor a call today.......they have def gotten better but are far from being gone

AussieGirl
Regular Member


Date Joined Feb 2005
Total Posts : 92
   Posted 8/29/2008 12:38 AM (GMT -7)   
I'm surprised that your Dr or even the Pharmacist didn't mention the side affects of 6MP. I'm in Australia and plastered on the bottle is 'Avoid excessive exposure to sun and sun lamps'. Plus the Pharmacist always gives me a handout on the drug and the side effects.  I don't care if I look eccentric, but I march around when walking in the sun with an umbrella, as well as sunscreen on exposed areas.
 
I also get pinpoint blood spots on my arms which look like small blisters and can take a week or so to disappear. I just keep an eye on them.
 
Cheers
B

NewToCD
Regular Member


Date Joined Jul 2008
Total Posts : 57
   Posted 8/29/2008 6:28 AM (GMT -7)   
Thanks Aussie Girl - this is the first i've heard of sun sensitivies from 6MP - Im glad im not just crazy!!
i am surprised they dont list that on the pharmacy insert or most places i've looked online

they are just about gone now, luckily!!
I guess i should be happy summer is almost over (atleast in the northern hemisphere!)

Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 8/29/2008 9:10 AM (GMT -7)   
LBJ said...
I found this on the net just googled 6mp- pinpoint red spots?

Serious adverse reactions include mouth sores, fever, sore throat, easy bruising or bleeding, pinpoint red spots on the skin, yellowing of eyes or skin, dark urine, painful or difficult urination.

I have some pinpoint red spots.  I showed my GI and he didn't seem concerned.  I also noticed some on my wife who has never taken 6MP so I don't think a few are a big deal.
Dx'ed in 1999. No surgeries.

Current meds: 75 mg 6MP. 3mg prednisone (trying to taper). Udo's Choice Probiotics (30 billion).


AussieGirl
Regular Member


Date Joined Feb 2005
Total Posts : 92
   Posted 8/29/2008 7:15 PM (GMT -7)   
Because of the 6MP we are suppose to have regular blood tests to check liver function, and possibly have our uric acid levels tested. You can also experience some hair loss which I noticed about 3 months after starting it. Seems to have stopped. Thankfully as I have short very fine (or as some people say, soft like baby hair!) hair. I do the old chinese trick of rubbing my nails together. Got told it helps hair to grow... !! I'll try anything. :)

The most serious side effect of 6MP is that it can reduce cell production in the bone marrow. Oh yay
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:06 AM (GMT -7)
There are a total of 2,734,572 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151342 registered members. Please welcome our newest member, Auroracousland.
250 Guest(s), 4 Registered Member(s) are currently online.  Details
Loutucky, maria2016, Traveler, Auroracousland


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer